Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 18, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Mar 22, 2011, 11:01 PM CDT for Linn County, Sullivan County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2011, 11:01 PM CDT (04:01 UTC)
- Expired
- Mar 22, 2011, 11:30 PM CDT
- In force
- 29 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Linn County, MO, Sullivan County, MO
The radar
The Pleasant Hill radar (KEAX), 166 km from the middle of the area, began a volume at 04:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 22, 8:35 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 4.0 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 983 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1982 m above ground
- 0-6 km bulk shear
- 77 kt
- 0-1 km storm-relative helicity
- 195 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
079
WUUS53 KEAX 230401
SVREAX
MOC115-211-230430-
/O.NEW.KEAX.SV.W.0018.110323T0401Z-110323T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1101 PM CDT TUE MAR 22 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN LINN COUNTY IN NORTH CENTRAL MISSOURI...
SOUTHEASTERN SULLIVAN COUNTY IN NORTH CENTRAL MISSOURI...
* UNTIL 1130 PM CDT
* AT 1057 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED 10 MILES
NORTHWEST OF LINNEUS...OR 16 MILES NORTHEAST OF CHILLICOTHE...AND
MOVING EAST AT 55 MPH.
* LOCATIONS IMPACTED INCLUDE...
BROWNING...PURDIN...NEW BOSTON AND WINIGAN.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 AM CDT WEDNESDAY MORNING
FOR NORTHERN MISSOURI.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3989 9337 4003 9337 4015 9286 4004 9286
3997 9285 3991 9286
TIME...MOT...LOC 0401Z 250DEG 46KT 3997 9329
WIND...HAIL 60MPH 1.00IN
$$
CDB3 follow-up statements
659
WWUS53 KEAX 230410
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1110 PM CDT TUE MAR 22 2011
MOC115-211-230430-
/O.CON.KEAX.SV.W.0018.000000T0000Z-110323T0430Z/
LINN MO-SULLIVAN MO-
1110 PM CDT TUE MAR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SULLIVAN AND NORTHERN LINN COUNTIES IN NORTH CENTRAL MISSOURI UNTIL
1130 PM CDT...
AT 1106 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR
BROWNING...OR 15 MILES SOUTH OF MILAN...MOVING EAST AT 55 MPH.
LOCATIONS IMPACTED INCLUDE...
NEW BOSTON AND WINIGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3991 9286 3993 9325 4005 9328 4015 9286
4004 9286 3996 9285
TIME...MOT...LOC 0409Z 250DEG 48KT 4001 9315
WIND...HAIL 60MPH 1.00IN
$$
CDB918
WWUS53 KEAX 230420
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1120 PM CDT TUE MAR 22 2011
MOC115-211-230430-
/O.CON.KEAX.SV.W.0018.000000T0000Z-110323T0430Z/
LINN MO-SULLIVAN MO-
1120 PM CDT TUE MAR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
SULLIVAN AND NORTHEASTERN LINN COUNTIES IN NORTH CENTRAL MISSOURI
UNTIL 1130 PM CDT...
AT 1118 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH...AND QUARTER SIZE HAIL. THIS STORM WAS LOCATED 9 MILES EAST
OF BROWNING...OR 13 MILES SOUTHEAST OF MILAN...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
WINIGAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3996 9304 4010 9306 4015 9286 4004 9286
3996 9285
TIME...MOT...LOC 0420Z 250DEG 53KT 4006 9295
WIND...HAIL 60MPH 1.00IN
$$
CDB794
WWUS53 KEAX 230426
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1126 PM CDT TUE MAR 22 2011
MOC115-211-230436-
/O.EXP.KEAX.SV.W.0018.000000T0000Z-110323T0430Z/
LINN MO-SULLIVAN MO-
1126 PM CDT TUE MAR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SULLIVAN AND
NORTHEASTERN LINN COUNTIES IN NORTH CENTRAL MISSOURI WILL EXPIRE AT
1130 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3996 9304 4010 9306 4015 9286 4004 9286
3996 9285
TIME...MOT...LOC 0426Z 250DEG 53KT 4008 9284
$$
CDBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 22, 8:48 PM CDT, 2 hours 13 minutes earlier.
Area forecast discussion, Mar 22, 8:48 PM CDT, 2 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 848 PM CDT TUE MAR 22 2011 .UPDATE... EARLIER SEVERE THREAT...WITH AN EYE TOWARDS SUPERCELLS ACROSS NORTHEAST KANSAS AND NORTHWEST MISSOURI...LOOKS TO HAVE HAS DISSIPATED THIS EVENING...BUT HAS BEEN REPLACED BY A THREAT FOR A SEVERE WEATHER FROM THE PROGRESSIVE LINE OF STORMS MOVING EAST ACROSS NORTHERN MISSOURI. THE BACK BUILDING LINE OF STORMS LOOK TO BE THE RESULT OF THE COLD FRONT CATCHING UP WITH THE DRYLINE IN NORTHERN MISSOURI...BUT THE EXTENT TO WITCH IT CAN BACK BUILD WILL BE LIMITED BY THE DRY AIR MOVING IN ALOFT. BASED ON HOW THE STORM LINE AXIS CROSSES THE DRY LINE ALOFT...THOUGHTS ARE THAT THIS SHOULD LIMIT STORM DEVELOPMENT TO AREAS ALONG AND NORTH OF HIGHWAY 36 FROM ST JOSEPH TO MACON. A NEW TORNADO WATCH BOX /NUMBER 54/ HAS BEEN ISSUED FOR PARTS OF NORTHERN MISSOURI ALONG AND NORTH OF HIGHWAY 36 TO COVER THE THREAT FROM THE SEVERE STORMS THAT MIGHT OCCUR. CUTTER && .DISCUSSION... SHORT RANGE (WEDNESDAY THROUGH THURSDAY)... THE SHORTWAVE...THAT WILL BRING POTENTIALLY SEVERE WEATHER THIS EVENING TO THE REGION...WILL HAVE SCOOTED OFF TO THE EAST BY WEDNESDAY MORNING. WITH THE SHORTWAVE PASSAGE TONIGHT...WILL COME A COLD FRONT WHICH WILL LEAVE THE FORECAST REGION ON THE COLD SIDE OF THE FRONT STARTING WEDNESDAY. HOWEVER...EVEN WITH A PERSISTENT NORTHWEST WIND...TEMPERATURES WILL LIKELY STILL BE ABLE TO RANGE ABOVE NORMAL OWING TO THE INSOLATION...THE SIGNIFICANT DOWN SLOPE COMPONENT TO THAT NORTHWESTERLY WIND FIELD...AND MIXING IN THE BOUNDARY LAYER WITH THE STILL GUSTY WIND. HOWEVER...DID TRIM TEMPERATURES ON THE IOWA BORDER WHERE SOME THICK CLOUD COVER MAY WORK IN LATE IN THE DAY. FOR THURSDAY...ZONAL FLOW ACROSS THE SOUTHERN HALF OF THE CONUS WILL PUSH A SHORTWAVE RIDGE INTO THE CENTRAL PLAINS...HOWEVER UNDER THIS RIDGE A SURFACE HIGH -FROM CENTRAL CANADA- WILL BE SPREADING ACROSS THE NORTHERN AND CENTRAL PLAINS. THIS WILL TAKE THE NORTHWESTERLY WIND OF WEDNESDAY AND BACK IT TO THE NORTH...ALLOWING THE COLD AIR OF THE SURFACE HIGH TO HAVE A MUCH MORE SIGNIFICANT EFFECT ON OUR FORECAST...PUSHING AFTERNOON HIGHS AND OVERNIGHT LOWS TO BELOW SEASONALLY NORMAL VALUES. OTHERWISE...SHORTWAVE MOVING THROUGH THE ROCKIES THURSDAY SHOULD RESULT IN SUFFICIENT MOISTURE RETURN ON THE BACK SIDE OF THE SHORTWAVE RIDGE TO ALLOW SOME SHOWERS ACROSS THE FORECAST REGION THURSDAY NIGHT ON MODEST ISENTROPIC LIFT. CUTTER MEDIUM RANGE (FRIDAY THROUGH TUESDAY)... LATEST RUNS OF THE MEDIUM RANGE MODELS HAVE CONTINUED TO CONVERGE ON A GENERAL SOLUTION FOR THE WEEKEND...WHICH IN A WORD CAN BE DESCRIBED AS...COLD. BLOCKING PATTERN ACROSS THE FAR NORTHERN CONUS AND CANADA WILL REMAIN FAR ENOUGH NORTH TO NOT IMPEDE THE ZONAL FLOW ACROSS THE SOUTHERN TWO THIRDS OF THE CONUS. THIS WILL ALLOW SHORTWAVES TO CONTINUE TO ZIP EAST ACROSS THE NATION...WHILE COLD AIR FILTERS SOUTH FROM CANADA. THIS HAS ALSO RESULTED IN A BETTER AGREEMENT AMONG MODELS AS TO THE TIMING OF THE SHORTWAVES MOVING THROUGH THE ZONAL FLOW FOR THE WEEKEND. WITH HIGHER CONFIDENCE IN TIMING THESE WAVES...HAVE CHANCE POPS IN THROUGH THE DAY FRIDAY WITH THE CONTINUED WARM AIR ADVECTION ADVERTISED AHEAD AS THE SHORTWAVE IN THE ROCKIES ORGANIZES. BY SATURDAY THE WAVE WILL HAVE EXITED THE ROCKIES...BUT LOOKS TO BE SLIDING EAST JUST FAR ENOUGH SOUTH TO WARRANT LIMITING CHANCE POPS FOR SATURDAY TO THE DAYLIGHT HOURS...AND TRIMMING THEM DOWN TO A LIMITED SLIGHT CHANCE SATURDAY NIGHT. THIS COULD MITIGATE ANY SNOW POTENTIAL...OWING TO THE PRECIPITATION BEING FOCUSED IN THE SLIGHTLY WARMER DAYLIGHT HOURS. HOWEVER...QUICKLY ON THE HEELS OF THE FRIDAY-SATURDAY SHORTWAVE WILL BE YET ANOTHER DISTURBANCE. THERE IS DECENT AGREEMENT ON THIS SECOND WAVE THAT IT WILL BE DEEPER AND FARTHER SOUTH...WHICH LOOKS REASONABLE GIVEN THE WAY THE SURFACE HIGH IS PRESSING SOUTH INTO THE PLAINS STATES. THIS WAVE COULD STILL BRING MORE RAIN AND OR SNOW TO THE FORECAST REGION SUNDAY NIGHT IN TO MONDAY MORNING. LASTLY...ON THE FAR SIDE OF THE WEEKEND...COOL TEMPERATURES LOOK TO PERSIST AT THIS TIME AS THE COLD SURFACE HIGH WILL STILL BE OOZING ACROSS THE PLAINS. CUTTER && .AVIATION... FOR THE 00Z TAFS...HAVE KEPT VICINITY THUNDER IN THE KMCI AND KSTJ TERMINALS THIS EVENING OWING TO THE FEW STORMS SEEN ON RADAR AT THIS TIME...BUT IN ALL LIKELIHOOD NOTHING WILL EFFECT EITHER OF THE KANSAS CITY TERMINALS /OR KSTJ/ FOR THE REMAINDER OF THE EVENING HOURS. EXPECT THE GUSTY WIND TO TURN TO THE WEST AND NORTHWEST OVERNIGHT AS THE COLD FRONT MOVES THROUGH. WINDS SHOULD CALM A BIT WITH THE LOSS OF DAYTIME HEATING...BUT WHEN BOUNDARY LAYER MIXING KICKS BACK IN WEDNESDAY MORNING EXPECT A GUSTY NORTHWEST WIND TO THEN PREVAIL THROUGH THE DAY. CUTTER && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && WFO EAX
Hazardous weather outlook, Mar 22, 7:11 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 711 PM CDT TUE MAR 22 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-231130- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 711 PM CDT TUE MAR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS WILL DIMINISH IN INTENSITY AND COVERAGE BY MID EVENING AS THEY SHIFT INTO NORTH CENTRAL TO NORTHEAST MISSOURI. THUNDERSTORM ACTIVITY WILL MOVE OUT OF THE OUTLOOK AREA BEFORE MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY IN THE WAKE OF A COLD FRONT LATE TONIGHT...GUSTY NORTHWEST WINDS WILL USHER IN DRIER AIR INTO THE REGION. AS TEMPERATURES WARM BACK INTO THE 60S...THIS MAY LEAD TO A HEIGHTENED FIRE DANGER ACROSS CENTRAL MISSOURI WEDNESDAY AFTERNOON. OTHERWISE...LOOK FOR COLDER TEMPERATURES OVER THE WEEKEND WHICH MIGHT ALLOW FOR MINOR SNOW ACCUMULATIONS ALONG AND NORTH OF THE MISSOURI RIVER SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CUTTER
In the hours before
Local storm report, Mar 22, 10:36 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1036 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM TSTM WND GST GREEN CASTLE 40.26N 92.88W
03/22/2011 E65.00 MPH SULLIVAN MO TRAINED SPOTTER
WINDS ESTIMATED BETWEEN 60 AND 70 MPH. 3/4 INCH DIAMETER
HAIL OBSERVED AS WELL.
&&
BOOKBINDERLocal storm report, Mar 22, 10:43 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1043 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM HAIL KINGSTON 39.64N 94.04W
03/22/2011 E0.75 INCH CALDWELL MO PUBLIC
&&
ABAILEYLocal storm report, Mar 22, 10:51 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1051 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1027 PM HAIL GREEN CASTLE 40.26N 92.88W
03/22/2011 E1.00 INCH SULLIVAN MO FIRE DEPT/RESCUE
QUARTER SIZED HAIL COVERING THE GROUND
&&
ABAILEYSpecial weather statement, Mar 22, 10:52 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1052 PM CDT TUE MAR 22 2011 MOZ016-017-024-025-230415- ADAIR MO-LINN MO-MACON MO-SULLIVAN MO- 1052 PM CDT TUE MAR 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SULLIVAN...NORTHWESTERN MACON AND NORTHEASTERN LINN COUNTIES IN NORTH CENTRAL MISSOURI...AND SOUTHWESTERN ADAIR COUNTY IN NORTHEAST MISSOURI UNTIL 1115 PM CDT... AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BROWNING...OR 13 MILES SOUTHWEST OF MILAN...MOVING EAST AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... BROWNING AND WINIGAN. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4023 9272 3996 9273 3997 9327 4010 9328 TIME...MOT...LOC 0352Z 255DEG 43KT 4004 9318 CDB
Special weather statement, Mar 22, 10:54 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1054 PM CDT TUE MAR 22 2011 MOZ015-016-023-024-230430- GRUNDY MO-LINN MO-LIVINGSTON MO-SULLIVAN MO- 1054 PM CDT TUE MAR 22 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SULLIVAN...SOUTHEASTERN GRUNDY...NORTHERN LINN AND NORTHEASTERN LIVINGSTON COUNTIES IN NORTH CENTRAL MISSOURI UNTIL 1130 PM CDT... AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES NORTHEAST OF CHILLICOTHE...MOVING EAST AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LINNEUS...BROWNING AND PURDIN. THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4010 9292 3989 9288 3984 9349 3998 9352 TIME...MOT...LOC 0354Z 257DEG 44KT 3992 9340 CDB
Local storm report, Mar 22, 10:59 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1059 PM CDT TUE MAR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 PM HAIL CHILLICOTHE 39.79N 93.55W
03/22/2011 M1.00 INCH LIVINGSTON MO TRAINED SPOTTER
&&
BOOKBINDERThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 8:00 PM CDT | Special Weather Statement | EAX | Gentry, Harrison, Worth | 45 min |
| Mar 22, 8:09 PM CDT | Severe Thunderstorm Warning | EAX | Gentry, Harrison, Mercer, Worth | 51 min |
| Mar 22, 8:32 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Daviess, DeKalb, Gentry | 43 min |
| Mar 22, 8:58 PM CDT | Severe Thunderstorm Warning | EAX | Grundy, Harrison, Mercer | 47 min |
| Mar 22, 9:12 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, DeKalb | 33 min |
| Mar 22, 9:26 PM CDT | Severe Thunderstorm Warning | EAX | Mercer, Putnam | 34 min |
| Mar 22, 9:39 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Sullivan | 36 min |
| Mar 22, 10:08 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Sullivan | 37 min |
| Mar 22, 10:34 PM CDT | Special Weather Statement | EAX | Caldwell, Livingston, Ray | 41 min |
| Mar 22, 10:43 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Schuyler | 20 min |
| Mar 22, 10:52 PM CDT | Special Weather Statement | EAX | Sullivan | 23 min |
| Mar 22, 10:54 PM CDT | Special Weather Statement | EAX | Linn | 36 min |
| Mar 22, 11:08 PM CDT | Special Weather Statement | EAX | Carroll, Linn, Livingston, Ray | 52 min |
| Mar 22, 11:29 PM CDT | Special Weather Statement | EAX | Adair | 31 min |
| Mar 23, 12:46 AM CDT | Special Weather Statement | EAX | Macon | 29 min |
| Mar 23, 12:50 AM CDT | Special Weather Statement | EAX | Randolph | 25 min |
| Mar 23, 1:11 AM CDT | Severe Thunderstorm Warning | EAX | Howard, Macon, Randolph | 34 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.